Alert archive / Virginia / Special Weather Statements in 2017
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 16, 2017, 1:21 PM EDT for Bland County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 16, 2017, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Bland County, VA
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WWUS81 KRNK 161721 SPSRNK Special Weather Statement National Weather Service BLACKSBURG VA 121 PM EDT FRI JUN 16 2017 VAZ007-010-161745- Tazewell-Bland- 121 PM EDT FRI JUN 16 2017 ...A PERSISTENT THUNDERSTORM PRODUCING HEAVY RAINFALL WILL IMPACT PORTIONS EAST CENTRAL TAZEWELL AND SOUTHWESTERN BLAND COUNTIES INCLUDING BURKES GARDEN... At 119 PM EDT, heavy downpours with embedded thunder continue to impact the Burkes Garden area, inching Northeast around 15 mph. The storm continues to backbuild, allowing significant amount of rainfall to occur over the same area. This could lead to flooding. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Burkes Garden... Ceres... and Suiter. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3702 8135 3708 8142 3722 8127 3712 8113 TIME...MOT...LOC 1719Z 224DEG 13KT 3710 8132 $$ JJM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 16, 10:02 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 10:02 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1002 AM EDT Fri Jun 16 2017 .SYNOPSIS... High pressure offshore will maintain a warm and humid airmass across the region into this weekend. A weak cold front will approach the area from the northwest this weekend with added showers and storms likely into early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 950 AM EDT Friday... Satellite imagery is showing extensive cloud cover and radar shows a band of showers moving northward from NC into VA in response to a weak short wave. With a warm and moist weakly forced synoptic environment remaining over the region, expect another day of showers/storms developing, getting off to an earlier start than yesterday, with a marginal threat for severe weather. The biggest severe threat will likely be wind associated with clustering/merging of cells. Of greater concern is the hydro situation as previous days of convection have left some locations saturated. Precipitable water values will approach 2.00 inches this afternoon and heavy downpours with excessive rainfall rates are a good bet. The situation will be monitored closely. Previous discussion... Slow moving mainly heavy rain producing convection persists over parts of the east/southeast early this morning in association with a weak residual wave aloft within low level easterly convergence per the backdoor boundary nearby. Latest short term guidance finally shifts this area to the northeast before daybreak and gradually weakens, but might still be a few hours given the degree of deep moisture across the east. Otherwise expecting to see a brief break in showers into the morning with the area under weak diffluence ahead of a shear axis aloft just to the northwest, and the leftover boundary across the east. Models continue to show best focus/convergence over the western third initially this afternoon closer to the upper trof and on the edge of cloud/shower axis as low level southeast flow enhances. Then as instability increases farther east appears a translation of convection could occur with perhaps coverage merging with added shra/tsra heading north out of the Carolinas. However some concern over the degree of heating espcly east where will start with lots of clouds under weak onshore flow. This could result in stronger more widespread convection over the western half with more isolated nature southeast where will take time to recover from deep convection this morning. Thus running pops closer to the latest SPC WRF and Cam ensemble in showing likelys west to start the afternoon before filling in across the region later in the day as the shear axis shifts east. Again provided enough CAPE expect another pulse nature severe threat for mainly wind but perhaps more of a hydro concern given slow movement and very moist PWATS. Wont hoist any watches at this point but could see the need for perhaps a short term headline pending where better coverage develops later on. Appears clouds and east/southeast flow in all except the far west to hold temps down a bit more with some spots staying in the 70s. Otherwise running with a blend of Mos with 80s Blue Ridge east which is warmer than the Met or Euro mos at this point. Convection may again linger over the south and east into late this evening given forecast instability and residual outflow around. Appears most coverage may gradually shift south as the upper trof axis drifts across and weakens but iffy. Therefore keeping likely pops into early evening before cutting pops to mainly chance across the eastern third after midnight. Lows again quite muggy under very moist dewpoints with most only dropping into the 60s at best. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 315 AM EDT Friday... Not a lot of change heading into the weekend with deeper moisture remaining stuck across the region into Saturday night with weak diffluence lingering along the residual upper shear axis espcly across eastern sections. However low level focus looks to be more outflow driven Saturday afternoon while a ribbon of very high PWATS lingers from the Blue Ridge east. Heating of this moisture with instability actually forecast to be higher that should again lead to at least bands of heavy rain producing convection east Saturday and scattered coverage west. Thus keeping likely pops east and chances west at this point with highs mostly in the 80s. Stronger upper trof along with an associated cold front will approach from the northwest by Sunday allowing a slightly stronger southwest flow aloft to take shape. Guidance a bit faster now in bringing in some of the pre-frontal convection into the far northeast late Sunday or Sunday night. This may also actually help shift the lingering upper vort lobe/convergence axis farther to the southeast Sunday afternoon with more isolated to scattered convection across the region before another upstream band arrives. Otherwise still quite warm and muggy with highs perhaps warming Sunday afternoon in response to less clouds/showers and increasing southwest flow, which could push spots out east back close to 90. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 245 PM EDT Thursday... An upper low will move northeast from the Great lakes into Eastern Canada on Monday and push a deep trof into the eastern US. There is enough momentum to propel a strong cold front through the region on Monday with a good chance for showers and thunderstorms. Moderate instability and better low level wind field support the potential for severe weather. The front will stall and linger close enough to keep a chance for some scattered showers thunderstorms especially east of the Blue Ridge for Tuesday and Wednesday. A secondary cold front may create a few showers for Thursday. Cloud cover and convection will hold temperatures down for Monday. Then, behind the cold front cooler conditions expected Tuesday followed by moderating temperatures into the end of the week. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... As of 705 AM EDT Friday... Fog remains patchy early this morning with lower IFR to LIFR cigs more prevalent given areas of stratus around. However still may see the valley locations vary between LIFR and MVFR in patchy fog until mid morning. Low clouds a bit more tricky espcly east where within weak easterly flow and near the residual backdoor front. Still expecting erosion of this canopy by mid to late morning, followed by building cumulus and finally added shra/tsra from around 17z/1pm into at least early this evening. Appears best chances will be across the mountains to start before shifting east to KROA and points east of the Blue Ridge during mid/late afternoon. This should again produce periods of sub- VFR near/within storms so either kept either a VCTS or prevailing mention at all sites, including a TEMPO group for lower vsbys/cigs given expected widespread coverage. Outside of thunderstroms winds will generally be light through the period. Expecting convection to slowly fade away again after midnight leading to added low cigs in stratus as well as sub-VFR vsbys in fog. This will be most prevalent in the valley locations such as KLWB/KBCB and where any heavy rainfall again occurs. Extended Aviation Discussion... Very moist and unstable conditions combine with an approaching trof to keep convective activity, with a strong diurnal trend, in the forecast into the weekend. There will also be a trend fog fog/stratus development during the predawn hours. A better chance for more widespread showers and storms including sub-VFR looks to arrive on Monday with a surface cold front perhaps crossing the region. This will allow for extended periods of sub- VFR ceilings and visibilities. In addition, radiational late night/early morning fog will be on the increase. Appears will see drier conditions Tuesday but not completely free from a chance for showers. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/MBS NEAR TERM...JH/MBS SHORT TERM...JH LONG TERM...KK AVIATION...JH/MBS/WP
Hazardous weather outlook, Jun 16, 4:03 AM EDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 403 AM EDT Fri Jun 16 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-170815- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 403 AM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Strong to isolated severe thunderstorms will be possible through this evening with damaging wind gusts the main threat. In addition, slow moving heavy rain producing storms could produce localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong to isolated severe thunderstorms will occur over the weekend into early next week. The more widespread coverage may occur over the mountains late Sunday and across the region Monday ahead of a stronger cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 11:33 AM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1133 AM EDT FRI JUN 16 2017 VAZ033-034-044-045-161615- Franklin-Campbell-Bedford-Pittsylvania- 1133 AM EDT FRI JUN 16 2017 ...AN AREA OF HEAVY RAINFALL WITH EMBEDDED THUNDER WILL IMPACT PORTIONS OF SOUTHWESTERN CAMPBELL...NORTHWESTERN PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND EAST CENTRAL FRANKLIN COUNTIES. INCLUDING PORTIONS OF SMITH MOUNTAIN LAKE At 1131 AM EDT, an area of torrential downpours with intermittent lightning were clustered over Ajax, moving northeast at 25 mph. Spotty wind gusts and heavy rainfall raters are possible with these showers and storms. Locations impacted include... Altavista... Hurt... Huddleston... Penhook... and Leesville. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. If you are on or near Smith Mountain Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 3685 7955 3695 7974 3726 7951 3713 7925 TIME...MOT...LOC 1531Z 213DEG 22KT 3696 7957 JJM
Local storm report, Jun 16, 11:55 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1155 AM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 2 N LYNCHBURG CITY 37.45N 79.15W
06/15/2017 M3.50 INCH AMHERST VA PUBLIC
DITCHES AND DRIVEWAYS WASHED OUT. A DITCH THAT IS
NORMALLY 3 FOOT DEEP WAS FULL OF RUNNING WATER AND WASHED
OUT PART OF A DRIVEWAY.
0820 PM TSTM WND DMG 2 NW LYNCHBURG CITY 37.43N 79.18W
06/15/2017 CITY OF LYNCHBURG VA PUBLIC
TREE FELL ON A BUILDING NEAR INTERSECTION OF THOMAS ROAD
AND RIVER ROAD.
0820 PM TSTM WND DMG 5 NNW LYNCHBURG CITY 37.48N 79.18W
06/15/2017 AMHERST VA PUBLIC
SEVERAL REPORTS OF SMALL TO LARGE LIMBS DOWN BETWEEN ELON
AND MADISON HEIGHTS. ROADS LITTERED WITH DEBRIS FROM BOTH
WIND AND WATER. ONE ESTIMATED REPORT OF BETWEEN 4 TO 5
INCHES OF RAIN NEAR ELON. THIS IS A 24 HOUR TOTAL,
INCLUDES RAIN FROM EARLY THIS MORNING JUNE 16TH.
&&
11Local storm report, Jun 16, 11:59 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 AM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 5 NE INDEPENDENCE 36.66N 81.08W
06/15/2017 M3.62 INCH GRAYSON VA TRAINED SPOTTER
OCCURRED BETWEEN 410 PM AND 500 PM EDT.
0505 PM TSTM WND DMG 5 W CHRISTIANSBURG 37.13N 80.50W
06/15/2017 MONTGOMERY VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED A TREE ALONG FIRETOWER ROAD
TEMPORARILY CLOSING IT TO THROUGH TRAFFIC.
0509 PM FLASH FLOOD 4 ENE INDEPENDENCE 36.64N 81.08W
06/15/2017 GRAYSON VA 911 CALL CENTER
WATER FLOWING ACROSS ROAD, PARTIALLY WASHED OUT ROAD,
LEAVING LARGE ROCKS BLOCKING A ROAD, NEAR RIVERSIDE
DRIVE.
0510 PM TSTM WND DMG 6 S BLACKSBURG 37.15N 80.43W
06/15/2017 MONTGOMERY VA NWS EMPLOYEE
THUNDERSTORM WINDS CAUSED A TREE AND SEVERAL BRANCHES TO
TOPPLE IN A BACK YARD ALONG CAMBRIA STREET. PEA SIZE HAIL
WAS ALSO REPORTED AT THIS LOCATION.
0510 PM TSTM WND DMG SE CHRISTIANSBURG 37.14N 80.40W
06/15/2017 MONTGOMERY VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED SEVERAL TREES ALONG ELLETT ROAD
NEAR THE CITY OF CHRISTIANSBURG TEMPORARILY CLOSING IT.
0519 PM TSTM WND DMG 5 SSW CHRISTIANSBURG 37.07N 80.44W
06/15/2017 MONTGOMERY VA 911 CALL CENTER
THUNDERSTORMS WINDS DOWNED NUMEROUS TREES ALONG UNION
VALLEY ROAD NEAR RINER. AN ESTIMATED 8 TO 10 TREES WERE
TOPPLED, CLOSING THE ROADWAY AT MULTIPLE LOCATIONS.
0530 PM HAIL 4 WNW PILOT 37.06N 80.45W
06/15/2017 E0.25 INCH MONTGOMERY VA PUBLIC
0537 PM TSTM WND DMG 4 SW MC DONALDS MILL 37.26N 80.33W
06/15/2017 MONTGOMERY VA TRAINED SPOTTER
TRAINED SPOTTER REPORTS SEVERAL SMALL LIMBS AND OTHER
DEBRIS DOWN ALONG CATAWBA ROAD
0542 PM TSTM WND DMG 4 ENE BLACKSBURG 37.26N 80.35W
06/15/2017 MONTGOMERY VA PUBLIC
SMALL TREE DOWN. TIME FROM RADAR.
0605 PM TSTM WND DMG 6 S CATAWBA 37.30N 80.12W
06/15/2017 ROANOKE VA 911 CALL CENTER
MERGING THUNDERSTORMS PRODUCED A FEW DOWNED TREES NEAR
THE SALEM CITY AND ROANOKE COUNTY LINE ON THURSDAY
AFTERNOON.
0617 PM TSTM WND GST 3 NNW ROANOKE 37.33N 79.98W
06/15/2017 M62.00 MPH CITY OF ROANOKE VA ASOS
54KT REPORTED AT KROA.
0620 PM HEAVY RAIN 1 W HOLLINS 37.34N 79.97W
06/15/2017 M3.52 INCH ROANOKE VA TRAINED SPOTTER
0622 PM TSTM WND DMG CAVE SPRING 37.22N 80.01W
06/15/2017 ROANOKE VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED A POWERPOLE WITHIN THE
COMMUNITY OF CAVE SPRING KNOCKING OUT POWER.
0645 PM TSTM WND DMG 1 NE STEWARTSVILLE 37.27N 79.79W
06/15/2017 BEDFORD VA 911 CALL CENTER
TREE DOWN ON JORDAN TOWN RD. TIME RADAR ESTIMATED.
0645 PM TSTM WND DMG 1 SE BURNT CHIMNEY 37.09N 79.82W
06/15/2017 FRANKLIN VA 911 CALL CENTER
THUNDERSTORM WINDS DOWNED TREES ALONG HWY 122 BETWEEN
HARDY AND ROCKY MOUNT, VA.
0646 PM FLASH FLOOD 1 W ROANOKE 37.28N 79.98W
06/15/2017 CITY OF ROANOKE VA EMERGENCY MNGR
FLASH FLOODING IN SHAFFERS CROSSING AREA. REPORTED ON
TWITTER.
0651 PM FLASH FLOOD 1 WNW ROANOKE 37.28N 79.97W
06/15/2017 CITY OF ROANOKE VA 911 CALL CENTER
SWIFT WATER RESCUE DUE TO FLOODED STREET AT THE
INTERSECTION OF LOUDON AVENUE AND 19TH STREET NW.
0701 PM FLASH FLOOD N ROANOKE 37.28N 79.96W
06/15/2017 CITY OF ROANOKE VA 911 CALL CENTER
HEAVY RAINS FROM MERGING THUNDERSTORMS RESULTED IN
NUMEROUS FLOODED ROADWAYS THROUGHOUT ROANOKE CITY. THERE
WAS ALSO REPORTS OF PEOPLE TRAPPED IN CARSWITHIN THE
CITY.
0706 PM TSTM WND DMG 3 SSW NORTHWEST SMITH M 37.12N 79.73W
06/15/2017 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON LOST MOUNTAIN RD. NEAR 122. TIME RADAR
ESTIMATED.
0735 PM FLASH FLOOD S ROANOKE 37.27N 79.96W
06/15/2017 CITY OF ROANOKE VA BROADCAST MEDIA
BROADCAST MEDIA SHARED A POST OF FLASH FLOODING WHICH
STRANDED NUMEROUS VEHICLES ALONG PARTS OF SALEM AVENUE IN
ROANOKE.
0820 PM TSTM WND DMG 2 NW LYNCHBURG CITY 37.43N 79.18W
06/15/2017 CITY OF LYNCHBURG VA PUBLIC
TREE FELL ON A BUILDING NEAR INTERSECTION OF THOMAS ROAD
AND RIVER ROAD.
0820 PM TSTM WND DMG 5 NNW LYNCHBURG CITY 37.48N 79.18W
06/15/2017 AMHERST VA PUBLIC
SEVERAL REPORTS OF SMALL TO LARGE LIMBS DOWN BETWEEN ELON
AND MADISON HEIGHTS. ROADS LITTERED WITH DEBRIS FROM BOTH
WIND AND WATER. ONE ESTIMATED REPORT OF BETWEEN 4 TO 5
INCHES OF RAIN NEAR ELON. THIS IS A 24 HOUR TOTAL,
INCLUDES RAIN FROM EARLY THIS MORNING JUNE 16TH.
0830 PM HEAVY RAIN 2 N LYNCHBURG CITY 37.45N 79.15W
06/15/2017 M3.50 INCH AMHERST VA PUBLIC
DITCHES AND DRIVEWAYS WASHED OUT. A DITCH THAT IS
NORMALLY 3 FOOT DEEP WAS FULL OF RUNNING WATER AND WASHED
OUT PART OF A DRIVEWAY.
0836 PM TSTM WND GST 2 N MADISON HEIGHTS 37.45N 79.13W
06/15/2017 E50.00 MPH AMHERST VA TRAINED SPOTTER
0838 PM HAIL N STONEVILLE 36.47N 79.91W
06/15/2017 E1.00 INCH ROCKINGHAM NC TRAINED SPOTTER
0900 PM TSTM WND DMG 3 ESE RIDGEWAY 36.57N 79.82W
06/15/2017 HENRY VA PUBLIC
THUNDERSTORM WINDS RESULTED IN NUMEROUS LARGE BRANCHES
BEING BLOWN DOWN.
0900 PM HEAVY RAIN 5 NE INDEPENDENCE 36.66N 81.08W
06/15/2017 M3.72 INCH GRAYSON VA TRAINED SPOTTER
TRAINING THUNDERSTORMS PRODUCED HEAVY RAIN TOTALING UP TO
3.72 INCHES ALONG THE RIDGETOPS NEAR INDEPENDENCE, VA.
0905 PM LIGHTNING 2 NNW MARTINSVILLE CITY 36.70N 79.88W
06/15/2017 CITY OF MARTINSVIL VA EMERGENCY MNGR
LIGHTNING STRUCT A TREE CAUSING IT TO FALL INTO NEARBY
POWERLINES.
0915 PM HEAVY RAIN 2 NW AMHERST 37.61N 79.08W
06/15/2017 M3.50 INCH AMHERST VA TRAINED SPOTTER
FELL BETWEEN 650PM AND 915PM.
1040 PM TSTM WND DMG 4 WSW INGRAM 36.72N 79.22W
06/15/2017 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES DOWN ON HIGHWAY 360 COMPLETELY BLOCKING THE
ROAD. TIME BASED ON RADAR.
0205 AM LIGHTNING 1 SSW MARTINSVILLE CITY 36.67N 79.88W
06/16/2017 HENRY VA EMERGENCY MNGR
LIGHTNING STRUCK A TREE WHICH LED TO A HOUSE FIRE ALONG
HILLCREST AVENUE NEAR MARTINSVILLE, VA. UNKNOWN DAMAGE
ESTIMATE AT THIS TIME, BUT NO INJURIES OR FATALITIES WERE
REPORTED.
0209 AM FLOOD 5 SE CHATHAM 36.77N 79.32W
06/16/2017 PITTSYLVANIA VA 911 CALL CENTER
PITTSYLVANIA COUNTY 911 TWITTER ACCOUNT REPORTED HIGH
WATER ON 5000 SNAKEPATH ROAD.
0315 AM FLASH FLOOD 2 NE RIDGEWAY 36.60N 79.84W
06/16/2017 HENRY VA 911 CALL CENTER
HIGH WATER ON PHOSPHO SPRINGS ROAD.
0315 AM FLASH FLOOD 2 NE RIDGEWAY 36.60N 79.85W
06/16/2017 HENRY VA 911 CALL CENTER
HENRY COUNTY WARNING POINT INDICATES PULASKI ROAD IS
CLOSED DUE TO HIGH WATER.
&&
JMORROWSpecial weather statement, Jun 16, 12:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1231 PM EDT FRI JUN 16 2017
VAZ018-WVZ044-161700-
Craig-Monroe-
1231 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINFALL AND
INTERMITTENT LIGHTNING STRIKES WILL IMPACT WESTERN CRAIG AND
SOUTHEASTERN MONROE COUNTIES...
At 1230 PM EDT, a strong thunderstorm was located over Maggie, moving
northeast at 15 mph.
Winds in excess of 40 mph...pea size hail...and high rainfall rates
are possible with this storm.
Locations impacted include...
Paint Bank...
Sinking Creek...
Abbott...
Craig Springs...
and Huffman.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3742 8009 3738 8015 3738 8020 3736 8024
3734 8026 3737 8033 3735 8035 3732 8042
3738 8046 3742 8047 3743 8049 3759 8028
TIME...MOT...LOC 1630Z 233DEG 14KT 3743 8036
JJMSpecial weather statement, Jun 16, 1:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
116 PM EDT FRI JUN 16 2017
NCZ001-018-161800-
Ashe-Watauga-
116 PM EDT FRI JUN 16 2017
...A SERIES OF HEAVY RAIN SHOWERS WITH EMBEDDED THUNDER
THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF WATAUGA AND ASHE
COUNTIES...
At 113 PM EDT, a line of heavy downpours with intermittent lightning
strikes were oriented over over Shatley Springs, moving northeast at
25 mph.
Heavy rainfall rates coupled with minor wind gusts in excess of 30
mph are possible with these storms.
Locations impacted include...
Beech Mountain...
Lansing...
Sugar Grove...
Ashland...
and Beech Mountain In Avery County.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3630 8190 3636 8180 3634 8177 3634 8171
3636 8172 3641 8174 3643 8172 3646 8171
3647 8170 3653 8171 3659 8168 3657 8136
3620 8172 3615 8182 3619 8186 3619 8188
3621 8190 3623 8191 3626 8189 3629 8192
TIME...MOT...LOC 1713Z 218DEG 21KT 3649 8156
JJMSpecial weather statement, Jun 16, 1:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 121 PM EDT FRI JUN 16 2017 VAZ007-010-161745- Tazewell-Bland- 121 PM EDT FRI JUN 16 2017 ...A PERSISTENT THUNDERSTORM PRODUCING HEAVY RAINFALL WILL IMPACT PORTIONS EAST CENTRAL TAZEWELL AND SOUTHWESTERN BLAND COUNTIES INCLUDING BURKES GARDEN... At 119 PM EDT, heavy downpours with embedded thunder continue to impact the Burkes Garden area, inching Northeast around 15 mph. The storm continues to backbuild, allowing significant amount of rainfall to occur over the same area. This could lead to flooding. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Burkes Garden... Ceres... and Suiter. Torrential rainfall is occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3702 8135 3708 8142 3722 8127 3712 8113 TIME...MOT...LOC 1719Z 224DEG 13KT 3710 8132 JJM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:02 PM EDT | Special Weather Statement | RNK | Amherst | 43 min |
| Jun 15, 8:06 PM EDT | Flash Flood Warning | RNK | Amherst, Bedford, City of Lynchburg | 3 hr |
| Jun 15, 8:06 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 35 min |
| Jun 15, 8:10 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 65 min |
| Jun 15, 8:33 PM EDT | Special Weather Statement | RNK | Appomattox | 27 min |
| Jun 15, 8:46 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Jun 15, 8:54 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 30 min |
| Jun 15, 10:30 PM EDT | Special Weather Statement | RNK | Halifax | 60 min |
| Jun 15, 10:48 PM EDT | Special Weather Statement | RNK | Charlotte | 42 min |
| Jun 15, 11:34 PM EDT | Special Weather Statement | RNK | Halifax | 41 min |
| Jun 16, 12:13 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 62 min |
| Jun 16, 12:54 AM EDT | Areal Flood Advisory | RNK | Henry | 3 hr |
| Jun 16, 1:21 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 54 min |
| Jun 16, 2:09 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jun 16, 2:09 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Jun 16, 3:08 AM EDT | Special Weather Statement | RNK | City of Lynchburg | 52 min |
| Jun 16, 5:24 AM EDT | Areal Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Jun 16, 10:28 AM EDT | Special Weather Statement | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 62 min |
| Jun 16, 11:18 AM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Jun 16, 11:33 AM EDT | Special Weather Statement | RNK | Pittsylvania | 42 min |
| Jun 16, 12:31 PM EDT | Special Weather Statement | RNK | Craig | 29 min |
| Jun 16, 4:57 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jun 16, 5:02 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 58 min |
| Jun 16, 6:46 PM EDT | Areal Flood Advisory | RNK | Bland, Smyth, Tazewell | 3 hr |
| Jun 15, 11:57 PM EDT | Special Weather Statement | RNK | Rockingham | 63 min |
| Jun 16, 1:16 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 44 min |
| Jun 16, 6:14 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Jun 16, 6:51 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes, Yadkin | 3 hr |
Nearby
Special Weather Statements in Virginia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.